Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 11, 2001, 1:08 PM CDT for Cass County, Minnesota. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 1:08 PM CDT (18:08 UTC)
- Expired
- Jun 11, 2001, 2:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Cass County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:00 PM CDT | Thunderstorm Wind 60 E | Pillager, MN | Twelve-inch diameter pine trees were blown down, and a couple of sheds were destroyed. The wind speed is estimated. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:10 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 11, 10:10 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1010 AM CDT MON JUN 11 2001 UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 394. 850MB WARM AIR ADVECTION ALONG WITH SHORTWAVE AND UPPER LEVEL DIVERGENCE KICKING OFF STORMS THIS MORNING. THESE FEATURES TRANSLATE EAST OVER CWA THIS AFTERNOON...MODEL CAPE SUGGESTS SOUTHERN HALF OF CWA TO HAVE BEST CHANCE AT SEVERE. DEWPOINTS IN THE MID TO UPPER 60S MOST AREAS AT 15Z. CURRENT ZONES HAD A GOOD HANDLE ON SITUATION...WITH SEVERE THREAT MENTIONED WITH 415 AM ISSUANCE. TEMPERATURES ALREADY RISING INTO THE MID TO UPPER 70S THIS MORNING... SO UPDATED TO UP A CATEGORY. .DLH...NONE. MELDE
In the hours before
Special weather statement, Jun 11, 9:00 AM CDT, 4 hours 8 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 900 AM CDT MON JUN 11 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING... THREAT... LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO. DISCUSSION... LOW PRESSURE IN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE STRONG THUNDERSTORMS TODAY AND THIS EVENING. THERE WERE ALREADY SEVERE STORMS MOVING ACROSS SOUTHEAST NORTH DAKOTA THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION TODAY...BUT THE SOUTHERN HALF...ROUGHLY SOUTH OF A WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE WILL BE UNDER THE GREATEST RISK. THE MODERATE RISK OF SEVERE STORMS DOES INCLUDE FAR SOUTHERN CROW WING COUNTY. SOME SEVERE STORMS ARE POSSIBLE OVER CROW WING AND CASS THIS MORNING...BUT THE BEST CHANCE FOR SEVERE WEATHER WILL BE THIS AFTERNOON INTO THIS EVENING. SPOTTER ACTIVATION... SEVERE SPOTTER ACTIVATION IS POSSIBLE YET THIS MORNING FOR CASS AND CROW WING COUNTIES. SPOTTER ACTIVATION FOR THE REST OF NORTHEAST MINNESOTA MAY BE NEEDED BY MID AFTERNOON...AND FOR NORTHWEST WISCONSIN LATEKR THIS AFTERNOON OR EVENING. MELDE
Special weather statement, Jun 11, 12:36 PM CDT, 32 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1236 PM CDT MON JUN 11 2001 ...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING... THREAT... LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO. DISCUSSION... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT... WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE. SPOTTER ACTIVATION... SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:34 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 41 min |
| Jun 11, 2:48 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 32 min |
| Jun 11, 5:37 PM CDT | Severe Thunderstorm Warning | DLH | Crow Wing | 38 min |
| Jun 11, 6:07 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 53 min |
| Jun 11, 4:57 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 33 min |
| Jun 11, 5:28 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 47 min |
| Jun 11, 6:01 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 59 min |
| Jun 11, 6:47 PM CDT | Severe Thunderstorm Warning | DLH | Price | 43 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.